advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From St Lazare, Quebec, Canada:

I have been on insulin for 21 years, and recently I have been having trouble with my sugars, and a friend (who is on insulin as well) tells me that I need to go on four injections a day. I am usually 58 mg/dl [3.2 mmol/L] in the morning, I proceed to take my 2 units of NovoRapid with my 44 units of NPH, and two hours later, I am low and need to eat again. One morning, I tried to not taking my NovoRapid one morning, and my blood sugar was 247 mg/dl [13.7 mmol/L]. This will go on for about four days and then all of a sudden after I eat my breakfast and take my 2 units of NovoRapid, I will be 160 mg/dl [8.9 mmol/L].

Answer:

It sounds like your insulin regimen is weighted towards too much NPH. Most intense insulin regimens require three to four shots per day and a ratio of long acting to short acting insulin around 1:1. I would check with your physician about adjusting your regimen so that you don't have this problem.

JTL

DTQ-20020425181839
Original posting 16 May 2002
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.